# SDR 070074

- Difficulty date: March 20, 2007
- Submitted: March 26, 2007
- Operation: Air carrier
- Aircraft: N879GA
- Make and model: Doug DC-9-83
- Aircraft serial: 53486
- System (JASC): 5280 · Landing Gear Doors
- Part: Door
- Condition: Damaged
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE OVERNIGHT SERVICE CHECK MAINTENANCE INSPECTION SANFORD MAINTENANCE REPORTED THAT THE RIGHT MAIN LANDING GEAR DOOR WAS DAMAGED WHEN IT (THE DOOR) VIOLENTLY CONTACTED THE GROUND.  THE GEAR DOORS WERE BEING OPENED AS A ROUTINE PART OF THE SERVICE CHECK.  THE AIRPLANE HAS BEEN DECLARED NOT AIRWORTHY AS A RESULT OF ENGINEERING EVALUATION OF THE DAMAGE.  THE EVIDENCE AT THIS POINT SEEMS TO INDICATE THAT THE DOOR HAS BEEN ALLOWED TO "FREE FALL" TO THE GROUND REPEATEDLY BY MAINTENANCE TECHNICIANS OVER AN EXTENDED PERIOD OF TIME AT VARIOUS STATIONS.  THE AIRPLANE WILL ONLY RETURN TO SERVICE UPON INSTALLATION OF A SERVICEABLE RIGHT MAIN LANDING GEAR DOOR.
